Thesis (Selection of subject)Thesis (Selection of subject)(version: 285)
Assignment details
   Login via CAS
Algebraic proofs of Dirichlet's theorem on arithmetic progressions
Thesis title in Czech: Algebraické důkazy Dirichletovy věty o aritmetických posloupnostech
Thesis title in English: Algebraic proofs of Dirichlet's theorem on arithmetic progressions
Key words: Dirichletova věta, algebraická teorie čísel, prvočíslo, Chebotarevova věta o hustotě
English key words: Dirichlet's theorem, algebraic number theory, primes, Chebotarev Density Theorem
Academic year of topic announcement: 2015/2016
Type of assignment: Bachelor's thesis
Thesis language: angličtina
Department: Department of Algebra (32-KA)
Supervisor: Mgr. Vítězslav Kala, Ph.D.
Author: hidden - assigned and confirmed by the Study Dept.
Date of registration: 13.10.2015
Date of assignment: 15.10.2015
Confirmed by Study dept. on: 07.12.2015
Date and time of defence: 17.06.2016 00:00
Date of electronic submission:26.05.2016
Date of submission of printed version:27.05.2016
Date of proceeded defence: 17.06.2016
Reviewers: doc. Mgr. Pavel Příhoda, Ph.D.
 
 
 
Guidelines
Dirichlet's theorem says that there are infinitely many primes in every arithmetic progression ax+b with coprime a and b. The general proof is analytic, but in certain special cases it is possible to give more elementary, algebraic proofs. The goal of the thesis is to work out in detail the Euclidean proofs approach of [1] and solve related exercises. Besides from learning the basics of algebraic number theory this also requires non-trivial knowledge of Galois theory.
The student may then possibly continue to study the generalization of this approach to arithmetic progressions in other number fields (involving applications of Tchebotarev density theorem).
References
[1] M. R. Murty, N. Thain. Prime numbers in certain arithmetic progressions: Funct. Approx. Comment. Math. 35 (2006), 249–259.
[2] K. Conrad: Euclidean proofs of Dirichlet's theorem, www.math.uconn.edu/~kconrad/blurbs/dirichleteuclid.pdf.
[3] J. S. Milne: Algebraic Number Theory, http://www.jmilne.org/math/CourseNotes/ant.html.
[4] M. R. Murty, J. Esmonde: Problems in Algebraic Number Theory, GTM 190.
[5] S. Lang: Algebraic Number Theory, GTM 110.
 
Charles University | Information system of Charles University | http://www.cuni.cz/UKEN-329.html